Alert archive / Utah / Flash Flood Watches in 2012

Flash Flood Watch 7, NWS Salt Lake City, UT

August 21, 2012

NWS Salt Lake City, UT issued this flash flood watch at Aug 21, 2012, 3:50 PM MDT. It took effect at Aug 22, 2012, 12:00 PM MDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2012, 3:50 PM MDT (21:50 UTC)
In effect from
Aug 22, 2012, 12:00 PM MDT
Expired
Aug 23, 2012, 9:06 PM MDT
In force
33 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WGUS65 KSLC 212150
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT TUE AUG 21 2012

UTZ010-012-013-016-019>021-517-518-220600-
/O.NEW.KSLC.FF.A.0007.120822T1800Z-120823T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
350 PM MDT TUE AUG 21 2012

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR MUCH OF CENTRAL AND SOUTHERN
  UTAH...INCLUDING ZION NATIONAL PARK...CAPITOL REEF NATIONAL
  PARK...GLEN CANYON RECREATION AREA...GRAND STAIRCASE ESCALANTE
  NATIONAL MONUMENT...THE SAN RAFAEL SWELL...AND UTAHS DIXIE.

* FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING

* INCREASING MOISTURE OVER UTAH ON WEDNESDAY WILL SUPPORT
  SCATTERED THUNDERSTORMS ACROSS THE AREA. THESE THUNDERSTORMS ARE
  EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD TRIGGER
  FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT
  CANYONS...NORMALLY DRY WASHES...AND BURN SCARS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
8 follow-up statements
962 
WGUS65 KSLC 220254
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 PM MDT TUE AUG 21 2012

UTZ010-012-013-016-019>021-517-518-221200-
/O.CON.KSLC.FF.A.0007.120822T1800Z-120823T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
854 PM MDT TUE AUG 21 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* MUCH OF CENTRAL AND SOUTHERN UTAH...INCLUDING ZION NATIONAL
  PARK...CAPITOL REEF NATIONAL PARK...GLEN CANYON NATIONAL
  RECREATION AREA...GRAND STAIRCASE ESCALANTE NATIONAL
  MONUMENT...THE SAN RAFAEL SWELL...AND UTAHS DIXIE.

* FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING

* INCREASING MOISTURE OVER UTAH ON WEDNESDAY WILL SUPPORT
  SCATTERED THUNDERSTORMS ACROSS THE AREA. THESE THUNDERSTORMS ARE
  EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD TRIGGER
  FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT
  CANYONS...NORMALLY DRY WASHES...AND BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
214 
WGUS65 KSLC 220854
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 AM MDT WED AUG 22 2012

UTZ004-008-014-015-221800-
/O.EXB.KSLC.FF.A.0007.120822T1800Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
254 AM MDT WED AUG 22 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL UTAH AND 
  NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  UTAH...SANPETE/SEVIER VALLEYS AND WEST CENTRAL UTAH. IN 
  NORTHERN UTAH...SOUTHERN WASATCH FRONT AND WASATCH MOUNTAINS 
  SOUTH OF I-80.

* FROM NOON MDT TODAY THROUGH THURSDAY EVENING

* A PROLONGED HEAVY RAINFALL EVENT IS UNDERWAY ACROSS CENTRAL AND
  SOUTHERN UTAH. THROUGH THURSDAY EVENING...THERE WILL BE A
  SIGNIFICANT RISK OF FLASH FLOODING DUE TO POCKETS OF HEAVY
  RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE SLOT
  CANYONS...NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE
  HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING
  UNTIL FRIDAY OR THE WEEKEND DUE TO THE ADVERSE WEATHER.
  RESIDENTS LIVING NEAR FLASH FLOOD PRONE AREAS SHOULD PREPARE TO
  SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD
  WARNING IS ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER
  ON ROADWAYS. REMEMBER...TURN AROUND...DONT DROWN. PEOPLE SHOULD
  AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. MONITOR
  NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR
  UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

UTZ010-012-013-016-019>021-517-518-221800-
/O.EXT.KSLC.FF.A.0007.120822T1800Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
254 AM MDT WED AUG 22 2012

...FLASH FLOOD WATCH NOW IN EFFECT FROM NOON MDT TODAY THROUGH
THURSDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE 
  COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL AND WASATCH 
  PLATEAU/BOOK CLIFFS. IN SOUTHERN UTAH...GLEN CANYON RECREATION 
  AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND 
  UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...
  SOUTHERN MOUNTAINS.

* FROM NOON MDT TODAY THROUGH THURSDAY EVENING

* A PROLONGED HEAVY RAINFALL EVENT IS UNDERWAY ACROSS CENTRAL AND
  SOUTHERN UTAH. THROUGH THURSDAY EVENING...THERE WILL BE A
  SIGNIFICANT RISK OF FLASH FLOODING DUE TO POCKETS OF HEAVY
  RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE SLOT
  CANYONS...NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE
  HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING
  UNTIL FRIDAY OR THE WEEKEND DUE TO THE ADVERSE WEATHER.
  RESIDENTS LIVING NEAR FLASH FLOOD PRONE AREAS SHOULD PREPARE TO
  SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD
  WARNING IS ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER
  ON ROADWAYS. REMEMBER...TURN AROUND...DONT DROWN. PEOPLE SHOULD
  AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. MONITOR
  NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR
  UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
611 
WGUS65 KSLC 220857
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
257 AM MDT WED AUG 22 2012

UTZ004-008-010-012>016-019>021-517-518-222300-
/O.CON.KSLC.FF.A.0007.120822T1800Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
257 AM MDT WED AUG 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* CENTRAL AND SOUTHERN UTAH WEST OF THE GREEN RIVER...AND AS FAR
  NORTH AS UTAH COUNTY.

* FROM NOON MDT TODAY THROUGH THURSDAY EVENING

* A PROLONGED HEAVY RAINFALL EVENT IS UNDERWAY ACROSS CENTRAL 
  AND SOUTHERN UTAH. THROUGH THURSDAY EVENING...THERE WILL BE A 
  SIGNIFICANT RISK OF FLASH FLOODING DUE TO POCKETS OF HEAVY 
  RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...
  NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE HEAVIEST 
  RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70. 

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING 
  UNTIL FRIDAY OR THE WEEKEND DUE TO THE ADVERSE WEATHER. 
  RESIDENTS LIVING NEAR FLASH FLOOD PRONE AREAS SHOULD PREPARE 
  TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH 
  FLOOD WARNING IS ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING 
  OF WATER ON ROADWAYS. REMEMBER...TURN AROUND...DONT DROWN. 
  PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE 
  RAPIDLY. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR 
  SOCIAL MEDIA FOR UPDATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
738 
WGUS65 KSLC 222130
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT WED AUG 22 2012

UTZ004-008-010-012>016-019>021-517-518-230530-
/O.CON.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
330 PM MDT WED AUG 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* FOR MUCH OF CENTRAL AND SOUTHERN UTAH...SOUTH OF A LINE FROM
  DUCHESNE TO PROVO TO THE NEVADA BORDER...AND WEST OF THE GREEN
  AND COLORADO RIVERS.

* THROUGH THURSDAY EVENING

* AN ELEVATED THREAT OF HEAVY RAINFALL WILL CONTINUE ACROSS
  CENTRAL AND SOUTHERN UTAH THROUGH THURSDAY EVENING....LEADING TO
  A SIGNIFICANT RISK OF FLASH FLOODING. FLASH FLOOD PRONE AREAS
  INCLUDE SLOT CANYONS... NORMALLY DRY WASHES...AND RECENT BURN
  SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE
  POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD
  PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS
  QUICKLY RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS
  SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...TURN
  AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS
  WILL POTENTIALLY RISE RAPIDLY. MONITOR NOAA WEATHER
  RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
356 
WGUS65 KSLC 230221
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
821 PM MDT WED AUG 22 2012

UTZ004-008-015-230330-
/O.CAN.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WEST CENTRAL UTAH-
821 PM MDT WED AUG 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH
HAS BEEN CANCELLED. THE AREAS NO LONGER IN THE WATCH INCLUDE THE
SOUTHERN WASATCH FRONT...THE WASATCH MOUNTAINS SOUTH OF I-80 AND
WEST CENTRAL UTAH. 

THE THREAT OF FLASH FLOOD PRODUCING HEAVY RAIN IS GREATLY REDUCED
IN THESE AREAS FOR THE REST OF THE NIGHT...AND MOST OF THE
RAINFALL ON THURSDAY WILL OCCUR TO THE SOUTH AND EAST OF THESE
AREAS.

$$

UTZ010-012>014-016-019>021-517-518-231300-
/O.CON.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
821 PM MDT WED AUG 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE
  COUNTRY...THE CENTRAL MOUNTAINS...THE SAN RAFAEL SWELL... THE
  SANPETE AND SEVIER VALLEYS AND THE WASATCH PLATEAU AND BOOK
  CLIFFS. IN SOUTHERN UTAH...THE GLEN CANYON RECREATION AREA AND
  LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH...THE SOUTHERN
  MOUNTAINS...AND UTAHS DIXIE AND ZION NATIONAL PARK.

* THROUGH THURSDAY EVENING

* THE THREAT OF HEAVY RAINFALL IN THESE AREAS IS REDUCED FOR
  TONIGHT. THERE WILL BE AN ELEVATED THREAT OF HEAVY RAINFALL
  AGAIN ACROSS CENTRAL AND SOUTHERN UTAH THURSDAY THROUGH THURSDAY
  EVENING...LEADING TO A SIGNIFICANT RISK OF FLASH FLOODING.
  FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY
  WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS
  EXPECTED SOUTH OF INTERSTATE 70.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE 
  POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD 
  PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS 
  QUICKLY RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS 
  SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...
  TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS 
  WATERS WILL POTENTIALLY RISE RAPIDLY. MONITOR NOAA WEATHER 
  RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
325 
WGUS65 KSLC 230849
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
249 AM MDT THU AUG 23 2012

UTZ010-012>014-016-019>021-517-518-231800-
/O.CON.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
249 AM MDT THU AUG 23 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* MUCH OF CENTRAL UTAH AND SOUTHERN UTAH INCLUDING ZION NATIONAL
  PARK...CAPITOL REEF NATIONAL PARK...GLEN CANYON NATIONAL
  RECREATION AREA...GRAND STAIRCASE NATIONAL MONUMENT...THE SAN
  RAFAEL SWELL...AND UTAHS DIXIE.

* THROUGH THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE EXPECTED
  TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND
  SOUTHERN UTAH...BRINGING THE POTENTIAL FOR FLASH FLOODING.
  FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY
  WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS
  EXPECTED SOUTH OF INTERSTATE 70.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE
  POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD
  PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS
  QUICKLY RISE OR A FLASH FLOOD WARNING BE ISSUED. MOTORISTS
  SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS...AND AVOID
  AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. REMEMBER...
  TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS
  WATERS WILL POTENTIALLY RISE RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA
FOR UPDATES...AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED. 


&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
053 
WGUS65 KSLC 232110
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT THU AUG 23 2012

UTZ010-012>014-016-019>021-517-518-240400-
/O.CON.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
310 PM MDT THU AUG 23 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* MUCH OF CENTRAL UTAH AND SOUTHERN UTAH INCLUDING ZION NATIONAL
  PARK...CAPITOL REEF NATIONAL PARK...GLEN CANYON NATIONAL
  RECREATION AREA...GRAND STAIRCASE NATIONAL MONUMENT...THE SAN
  RAFAEL SWELL...AND UTAHS DIXIE.

* UNTIL 10 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL CONTINUE
  THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTHERN
  UTAH...BRINGING THE POTENTIAL FOR FLASH FLOODING. FLASH FLOOD
  PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES...AND
  RECENT BURN SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF
  INTERSTATE 70.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE 
  POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD 
  PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS 
  QUICKLY RISE OR A FLASH FLOOD WARNING BE ISSUED. MOTORISTS 
  SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS...AND AVOID 
  AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. REMEMBER... 
  TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS 
  WATERS WILL POTENTIALLY RISE RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA
FOR UPDATES...AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
670 
WGUS65 KSLC 240306
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
906 PM MDT THU AUG 23 2012

UTZ010-012>014-016-019>021-517-518-240415-
/O.CAN.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
906 PM MDT THU AUG 23 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN
UTAH AND SOUTHWEST UTAH HAS BEEN CANCELLED. ADDITIONAL HEAVY RAIN
AND NEW FLASH FLOODING IS NO LONGER EXPECTED ACROSS SOUTHERN AND
CENTRAL UTAH.

FLOODING WAS REPORTED IN THE WAHWEAP CREEK AND BUCKSKIN GULCH
DRAINAGES IN KANE COUNTY IN SOUTHERN UTAH THAT IS EXPECTED TO
GRADUALLY DIMINISH THROUGH THIS EVENING. ELEVATED FLOWS ARE ALSO
POSSIBLE ALONG THE PARIA RIVER DRAINAGE BUT THIS TOO WILL DIMINISH
LATER IN THE EVENING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 21, 10:11 AM MDT, 5 hours 39 minutes earlier.

Area forecast discussion, Aug 21, 10:11 AM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1011 AM MDT TUE AUG 21 2012

.SYNOPSIS...A PACIFIC TROUGH WILL IMPACT THE GREAT BASIN BEGINNING
TODAY...WITH MOISTURE AND INSTABILITY LINGERING THROUGH THURSDAY.
DRIER AIR WILL MOVE INTO THE AREA BEGINNING FRIDAY.

&&

.DISCUSSION...A HIGH AMPLITUDE RIDGE REMAINS CENTERED OVER THE
INTERMOUNTAIN WEST THIS MORNING...WITH A FAIRLY DRY AIRMASS OVER
MUCH OF THE CWA. HOWEVER...THAT WILL CHANGE LATER TODAY AS A
TROUGH OFF THE WEST COAST CONTINUES TO MOVE INLAND. SOUTHWESTERLY
FLOW AHEAD OF THIS TROUGH WILL DRAW MOISTURE INTO WESTERN AND
SOUTHERN UTAH...AND THE NORTHERN BRANCH OF THIS TROUGH WILL HELP
TO INITIATE SHOWERS AND THUNDERSTORMS ACROSS WESTERN UTAH THIS
AFTERNOON AND EVENING. MANY OF THESE STORMS IN THE NORTHERN HALF
OF THE STATE WILL LIKELY START AS DRY THUNDERSTORMS PRODUCING
PRIMARILY GUSTY WINDS...BUT EXPECT MOISTURE TO MAKE ITS WAY DOWN
TO THE SURFACE MORE EASILY IN THE 03Z TO 06Z TIMEFRAME.

IN SOUTHERN UTAH...ENOUGH MOISTURE IS STILL IN PLACE THAT DIURNAL
CONVECTION IS EXPECTED TO FIRE THIS AFTERNOON OFF THE HIGHER
TERRAIN. ISOLATED FLASH FLOODING IS STILL POSSIBLE...BUT IN
GENERAL THE COVERAGE IS NOT EXPECTED TO BE ENOUGH TO MAKE THIS
FLOODING WIDESPREAD FOR TODAY. THAT COULD CHANGE TOMORROW AND
THURSDAY...AS DEEPER MOISTURE AND FORCING FROM A SOUTHERN CUT-OFF
LOW SHOULD HELP TO BRING WIDESPREAD PRECIPITATION TO THE AREA.

UPDATED THE FORECAST THIS MORNING TO ADD POPS TO FAR WESTERN
UTAH...WHERE SHOWERS WITH ISOLATED THUNDERSTORMS HAVE ALREADY
BEGUN THIS MORNING. NO FURTHER UPDATES ARE ANTICIPATED THIS
MORNING.

&&

.AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO
SWITCH TO THE NORTHWEST BETWEEN 18Z AND 20Z...WITH A SLIGHT CHANCE
THAT SOUTHERLIES PERSIST THROUGH 21Z. SHOWERS AND THUNDERSTORMS
WILL BEGIN MOVING INTO UTAH FROM THE WEST THIS AFTERNOON...AND IT
IS LIKELY THAT THESE STORMS WILL IMPACT THE TERMINAL BETWEEN 00Z
AND 06Z WEDNESDAY. LIGHTNING AND GUSTY WINDS ARE THE MOST LIKELY
IMPACTS.

&&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON...WITH MORE WIDESPREAD COVERAGE THAN YESTERDAY. ACROSS
NORTHWEST AND WEST CENTRAL UTAH...WHERE LOW LEVELS ARE DRY...THESE
THUNDERSTORMS WILL BE MOSTLY DRY...BRINGING THE THREAT FOR NEW
FIRE STARTS. ADDITIONALLY...WINDS WILL BE GUSTY AND ERRATIC IN THE
VICINITY OF THESE DRY THUNDERSTORMS...POTENTIALLY RESULTING IN
ERRATIC FIRE BEHAVIOR. ACROSS SOUTHERN UTAH...MOISTURE IS DEEPER.
THUNDERSTORMS ACROSS SOUTHERN UTAH WILL BE ACCOMPANIED BY HEAVY
RAIN.

MOISTURE WILL REMAIN OVER THE STATE THROUGH THURSDAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THIS TIME PERIOD ACROSS ALL BUT
EXTREME NORTHERN UTAH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
     TONIGHT FOR UTZ478-492.

WY...&&

PUBLIC...SCHOENING
FIRE WEATHER...HOSENFELD
AVIATION...

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 21, 2:52 AM MDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
252 AM MDT TUE AUG 21 2012

UTZ001>016-019>021-517-518-WYZ021-221300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
252 AM MDT TUE AUG 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOISTURE WILL SURGE NORTHWARD ACROSS SOUTHWEST UTAH THIS AFTERNOON
AND EVENING. THUNDERSTORMS IN THIS REGION WILL CONTAIN LOCALLY
HEAVY RAINFALL AND POSE THE THREAT FOR FLASH FLOODING IN PRONE AREAS
SUCH AS SLOT CANYONS...NORMALLY DRY WASHES...AND RECENT BURN
SCARS.

THERE IS A THREAT OF DRY LIGHTNING THAT WILL RAISE FIRE DANGER
ACROSS THE WEST CENTRAL AND NORTHWEST UTAH THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL APPROACH SOUTHERN UTAH WEDNESDAY...AND CROSS
SOUTHERN UTAH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS DURING THIS PERIOD WITH A HIGHER PROBABILITY OF FLASH
FLOODING. THUNDERSTORMS WILL BECOME MORE ISOLATED FRIDAY AS THE
SYSTEM DEPARTS AND A DRIER AIRMASS FILTERS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Local storm report, Aug 21, 2:29 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
229 PM MDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TORNADO          33 NW BERYL             38.28N 114.02W
08/21/2012                   BEAVER             UT   LAW ENFORCEMENT

            TORNADO REPORTED BY COUNTY SHERIFF ALONG THE
            BEAVER/LINCOLN COUNTY LINE.

&&

CRK

Nearby

Flash Flood Watches in Utah, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.